Toms River, NJ
A 77-year-old male asked:
Taking copaxone (glatiramer) for many years for my ms . i have pain in my right big toe with inflamation . could my body systems not want me to take it .... gout?
2 doctor answers • 6 doctors weighed in
Dr. Bennett Machanicanswered
Neurology 54 years experience
Need to reassess: At your current age, 77, you may no longer need copaxone, (glatiramer) and if you developed a secondary progressive ms transition, this drug would not be appropriate to handle that either. The pain in your toe could be gout, but other explanations may be considered. Yes, check your uric acid, but also update MRI of brain, and get full neurological re-evaluation.
4.7k viewsReviewed >2 years ago
Dr. Arnold Bereshanswered
Podiatry 43 years experience
Gout: It sound like you have developed gout but this has no relation to the medication you are taking.
4.7k viewsAnswered >2 years ago
Last updated Jun 10, 2014
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.